Aa
Aa
A
A
A
Close
Avatar universal

Possible IST and Tricuspid Regurgitation

I'm posting this here because I'm not sure where else would be appropriate. I had an echocardiogram done that show I have tricuspid regurgitation. I assume that's why I have bulging in my jugular vein. I was told a year ago I had a mitral valve prolapse, but this echo shows nothing wrong with my mitral valve and my tricuspid valve has the issue. I'm thinking the previous cardiologist read my echo wrong and mistook tricuspid valve for mitral valve. (He's read me wrong results, too. I don't see him anymore.) My bp is pretty low 86-95/58-63. It's never been this low until a few months ago. I have dizziness and blurry vision daily. I have tachycardia, not sure if IST or just ST because my hr is not usually over 100 while resting. Sometimes it can be. My issue is I was told to take Atenolol 25mg split in half and that would lower my hr. I have low bp, though and Atenolol is used to reduce bp. I took half a tablet and it feels like my heart is artificially slower. Like it wants to beat faster, but can't. I also still have shortness of breath, dizziness and blurry vision. It makes me feel tired and sick and it's been five days. I'm only able to take less than half a tablet a day. I have a warm feeling in the back of my throat (warm and dry, not like acid) and a bloated feeling in my stomach. I'm pretty sure the cardiologist gave me this med because he thinks I have anxiety and my pcp won't give me anxiety meds because he says I'm not anxious. I saw an electrophysiologist who says Atenolol is not the appropriate medication for this, so I'm hoping to get something else. Could the tricuspid regurgitation be causing the low no? Could it be causing the tachycardia and that's causing the low bp? Why would I have tricuspid regurgitation? Any ideas? I really just want to know how to feel better.
1 Responses
1807132 tn?1318743597
I really don't know much about valve issue so you may want to post this in the heart disease section as opposed to the heart rhythm section.  With your bp being pretty low already I would not think taking bp meds would be appropriate and may be dropping it too low.  I would maybe have your sodium levels checked to make sure they aren't too low leading to some low bp.  But post your question in the heart disease section where I think you may get more valuable feedback.  Take care.  http://www.medhelp.org/forums/Heart-Disease/show/72
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.